Warning over high-dose MDMA circulating in Sydney

Authorities have issued a warning over dangerous MDMA pills circulating in Sydney, which are believed to be more than double the strength of the average dose. New South Wales Police have seized a number of the pills in recent weeks, that are blue in colour and are marked with a superman logo. High-dose MDMA or ecstasy pills have been linked to serious illness and even death in NSW, with overdose symptoms ranging from paranoia to seizures. READ MORE: Hundreds of COVID-19 cases were told they tested negative in Sydney "While one MDMA tablet or capsule alone can cause life-threatening toxicity, the risk is greatly increased if high doses or multiple MDMA tablets or capsules are consumed over a short period," Acting Medical Director of the NSW Poisons Information Centre Professor Andrew Dawson said. "It can cause severe agitation and paranoia, raised body temperature, seizures or fits, irregular heart rhythm and death." Prof. Dawson added that the pills are especially dangerous if consumed..

Authorities have issued a warning over dangerous MDMA pills circulating in Sydney, which are believed to be more than double the strength of the average dose.

New South Wales Police have seized a number of the pills in recent weeks, that are blue in colour and are marked with a superman logo.

High-dose MDMA or ecstasy pills have been linked to serious illness and even death in NSW, with overdose symptoms ranging from paranoia to seizures.

READ MORE: Hundreds of COVID-19 cases were told they tested negative in Sydney

File images of MDMA (top left) and MDMA tablets seized by Australian police.

"While one MDMA tablet or capsule alone can cause life-threatening toxicity, the risk is greatly increased if high doses or multiple MDMA tablets or capsules are consumed over a short period," Acting Medical Director of the NSW Poisons Information Centre Professor Andrew Dawson said.

"It can cause severe agitation and paranoia, raised body temperature, seizures or fits, irregular heart rhythm and death."

Prof. Dawson added that the pills are especially dangerous if consumed in combination with other stimulants such as alcohol or cocaine.

READ MORE: Ghislaine Maxwell jury call for accuser testimony transcripts

Ecstasy tablets under examination at the Victoria Police Forensic Headquarters

"Hot and humid weather will also increase the dangers, as MDMA causes the body to dangerously overheat, potentially leading to organ failure, loss of consciousness and death," he said.

Should a person seem unwell after taking MDMA, Triple Zero should immediately be called, Prof. Dawson said.

"Look after your mates. If you feel unwell, or if your friend feels unwell, do something about it. Don't ignore it. You won't get into trouble for seeking medical care," he said.

Share your love

Leave a Reply